What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 18, 5:22 PM CST, 1 hour 18 minutes earlier. Its key messages:
- Issued at 1155 AM CDT Mon Aug 18 2025
- Hot and humid conditions through midweek with heat indices near advisory criteria at times...be sure to practice heat safety!
- Daily chances for showers and storms continue throughout the week with increased rain chances after midweek.
- There is potential for locally heavy rainfall after midweek with a marginal risk for excessive rainfall for multiple days.
Area forecast discussion, Aug 18, 5:22 PM CST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
622 PM CDT Mon Aug 18 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 1155 AM CDT Mon Aug 18 2025
- Hot and humid conditions through midweek with heat indices near
advisory criteria at times...be sure to practice heat safety!
- Daily chances for showers and storms continue throughout the
week with increased rain chances after midweek.
- There is potential for locally heavy rainfall after midweek with
a marginal risk for excessive rainfall for multiple days.
&&
.DISCUSSION...
Issued at 1155 AM CDT Mon Aug 18 2025
It's very fitting that today is National Fajita Day since we're
feeling the sizzle from the mid-August heat. I think these
temperatures would be A LOT more bearable if it came with sides of
tortillas, guacamole, and cheese. If you walk outside you can just
feel how steamy it is with high temperatures topping out mostly in
the upper 90s. The humidity adds some extra spice to the grill
(yeah I'm still thinking about those fajitas), which leads to
heat indices well into the triple digits. Dew points mixing out
into the low 70s later this afternoon should prevent widespread
advisory-level heat indices (108+°F). Now there will be some
locations that will see heat indices at or above 108°F this
afternoon. However, since these values are not expected to be that
widespread or occur for an extended period of time, a Heat
Advisory is not in effect. Regardless of that though, you should
still practice heat safety especially if you'll be outdoors for an
extended period of time.
There will be opportunities for a brief cooldown due to isolated
to scattered showers and storms this afternoon. Rain chances are
higher today as the mid-level high is gradually nudging
northwestward, which places us in position to get passing
shortwaves moving in from the northeast. Speaking of shortwaves, a
rather robust one looks to move in early Tuesday morning...the
timing of it isn't the best but it could still lead to a cluster
of showers/storms. If those manage to develop we'll need to
monitor gusty winds if any of those storms manages to become
strong.
500mb heights will be on a gradual decreasing trend going into
midweek as the mid-level high retreats northwestward, but with 850mb
temperatures remaining near or above the 90th percentile we'll
still manage to squeeze out high temperatures in the mid to upper
90s. Heat indices will still reach into the triple digits and
flirt with the advisory threshold in some locations. After midweek
is when things become a bit more interesting...a summer cold
front?! Now don't get too excited and go looking in the back of
your closet for jackets, it's still August! Since the center of
the mid-level high will be over the Four Corners region, a trough
will be able to slide down into the southern/southeastern CONUS
with an associated frontal boundary. Moisture convergence along
the boundary will lead to PW values surging above the 90th
percentile towards the end of the work week. There will be
multiple factors at play here in terms of how much rain we see and
exactly where the rain will fall each day, but just know that
rain chances increase towards end of the work week. Additionally,
some of that rainfall could be locally heavy. Areas north of I-10
are already outlined in a marginal risk (level 1 out of 4) of
excessive rainfall on Wednesday...and that expands to all of
Southeast Texas on Thursday and Friday. Daily shower/storm chances
stick around going into the weekend.
As a result of the increasing rain chances, temperatures will be on
a decreasing trend after midweek. We'll trade out the highs in the
mid to upper 90s for highs in the low to mid 90s towards the end
of the work week. Until then though, it's gonna be hot, so be sure
to continue to practice heat safety especially if you'll be
outdoors for an extended period of time: know the signs of heat-
related illnesses, stay hydrated, take frequent breaks from the
heat, wear sunscreen, and ALWAYS LOOK before you LOCK your
vehicle. Don't forget about your pets as well! If the ground is
too hot for the palm of your hand, then it is too hot for their
paws.
Batiste
&&
.AVIATION...
(00Z TAF Issuance)
Issued at 606 PM CDT Mon Aug 18 2025
Afternoon showers/storms should taper off this evening. VFR
conditions largely dominate throughout the night, though isolated
patchy fog could develop during the early morning hours of
Tuesday. During this period, another round of showers could push
across the region (northeast to southwest). If these showers/storms
are strong/widespread enough, then it could stabilize conditions,
leading to lower rain chances that afternoon. If not, then we'll
probably see more activity during the afternoon hours. Otherwise
VFR conditions prevail with light N/NE winds shifting E/SE
throughout the day.
03
&&
.MARINE...
Issued at 1155 AM CDT Mon Aug 18 2025
Light winds and low seas will prevail throughout the forecast
period, but the wind direction will fluctuate due to the
landbreeze/seabreeze daily. Expect offshore winds during the late
night to morning hours becoming onshore in the afternoon to evening
hours. Daily chances for showers and storms will persist throughout
the week with rain chances increasing after midweek. Winds and seas
could be locally higher in and near any of the stronger storms.
Batiste
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 76 98 76 98 / 10 50 10 50
Houston (IAH) 79 97 79 97 / 40 70 10 50
Galveston (GLS) 82 92 82 93 / 50 70 20 40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
DISCUSSION...Batiste
AVIATION...03
MARINE...Batiste
In the hours before
Special weather statement, Aug 18, 5:27 PM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
627 PM CDT Mon Aug 18 2025
TXZ199-212-213-227-190000-
Waller TX-Inland Harris TX-Fort Bend TX-Montgomery TX-
627 PM CDT Mon Aug 18 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL FORT BEND...
SOUTHERN MONTGOMERY...SOUTHEASTERN WALLER AND NORTHWESTERN HARRIS
COUNTIES THROUGH 700 PM CDT...
At 627 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Cypress, or near Tomball, moving southwest at 15
mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Katy, Tomball, Jersey Village, Brookshire, Addicks Park Ten, Eldridge
/ West Oaks, Mission Bend, Pattison, Hooks Airport, Cypress, Cinco
Ranch, Willowbrook, Addicks, and Memorial.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3012 9568 3006 9549 2969 9569 2980 9599
TIME...MOT...LOC 2327Z 031DEG 10KT 3001 9564
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
Special weather statement, Aug 18, 5:52 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
652 PM CDT Mon Aug 18 2025
TXZ214-439-190015-
Chambers TX-Bolivar Peninsula TX-
652 PM CDT Mon Aug 18 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GALVESTON AND
SOUTHEASTERN CHAMBERS COUNTIES THROUGH 715 PM CDT...
At 651 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Stowell, or 14 miles southwest of Hamshire, moving
south at 15 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
High Island, Stowell, and Bolivar Peninsula.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2955 9439 2951 9437 2956 9463 2979 9451
2976 9436 2956 9435
TIME...MOT...LOC 2351Z 015DEG 14KT 2968 9443
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
03Special weather statement, Aug 18, 5:54 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
654 PM CDT Mon Aug 18 2025
TXZ199-211>213-227-190100-
Waller TX-Inland Harris TX-Fort Bend TX-Montgomery TX-Austin TX-
654 PM CDT Mon Aug 18 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN AUSTIN...
NORTHWESTERN FORT BEND...SOUTHWESTERN MONTGOMERY...SOUTHEASTERN
WALLER AND WESTERN HARRIS COUNTIES THROUGH 800 PM CDT...
At 654 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Jersey Village, moving north at 15 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Sugar Land, Stafford, Katy, Richmond, Tomball, Jersey Village,
Brookshire, Bunker Hill Village, Town West, Pecan Grove, Spring
Branch North, Eldridge / West Oaks, Spring Branch West, Addicks Park
Ten, Mission Bend, Spring Valley, Greater Greenspoint, Meadows Place,
Hedwig Village, and Fulshear.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3014 9573 3003 9540 2957 9562 2967 9619
TIME...MOT...LOC 2354Z 185DEG 7KT 2989 9559
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
Local storm report, Aug 18, 6:28 PM CST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
728 PM CDT Mon Aug 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM Tstm Wnd Gst 15 WSW High Island 29.47N 94.62W
08/18/2025 M46 MPH Galveston TX Mesonet
WeatherFlow site XCRB at Crab Lake measured
a 40 knot wind gust.
&&
BBLocal storm report, Aug 18, 6:33 PM CST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
733 PM CDT Mon Aug 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM Marine Tstm Wind 15 WSW High Island 29.47N 94.62W
08/18/2025 M46 MPH Galveston TX Mesonet
Mesonet station XCRB Crab Lake.
&&
BBLocal storm report, Aug 18, 6:34 PM CST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
734 PM CDT Mon Aug 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM Marine Tstm Wind 15 WSW High Island 29.47N 94.62W
08/18/2025 M46 MPH Galveston TX Mesonet
Corrects previous tstm wnd gst report from
15 WSW High Island. WeatherFlow site XCRB at
Crab Lake measured a 40 knot wind gust.
&&
BB